Alert archive / Florida / Coastal Flood Statements in 2007
Coastal Flood Statement 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this coastal flood statement at Mar 1, 2007, 9:35 AM EST. It took effect at Mar 1, 2007, 8:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 9:35 AM EST (14:35 UTC)
- In effect from
- Mar 1, 2007, 8:00 PM EST
- Expired
- Mar 2, 2007, 4:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KTBW 011435 CFWTBW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 935 AM EST THU MAR 1 2007 ...MINOR COASTAL FLOODING POSSIBLE AT TIMES OF HIGH TIDE LATER TONIGHT AT SOUTH AND WEST FACING SHORELINES... ..A COLD FRONT WILL MOVE TOWARD THE NATURE COAST AND SUNCOAST LATER TONIGHT AND EARLY FRIDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO BUILD SEAS OFFSHORE...AND TIDES WILL BE ON THE INCREASE AHEAD OF A PRE-FRONTAL SQUALL LINE WHICH WILL BE APPROACHING THE AREA LATER TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE AHEAD OF THE LINE GENERALLY ALONG SOUTH AND WEST FACING SHORELINES MAINLY NORTH OF THE TAMPA BAY AREA. FLZ039-042-048-049-020900- /O.NEW.KTBW.CF.S.0002.070302T0100Z-070302T0900Z/ LEVY-CITRUS-HERNANDO-PASCO- 935 AM EST THU MAR 1 2007 SOUTH WINDS IN THE 15 TO 20 KNOT RANGE OFFSHORE HAVE INCREASED SEAS TO AROUND 5 FEET OVER THE OFFSHORE COASTAL WATERS EARLY THIS MORNING. AS THE WINDS CONTINUE TO INCREASE THE REMAINDER OF TODAY AND TONIGHT TIDES WILL BE ON THE INCREASE. THE WINDS ARE EXPECTED TO TURN SOUTHWEST BEFORE MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. THE STRONG ONSHORE FLOW WILL HELP TO PUSH WATER ONTO THE COASTLINE...WITH SOME MINOR FLOODING POSSIBLE AT THE TIMES OF HIGH TIDE LATE TONIGHT ALONG PORTIONS OF THE NATURE COAST...PARTICULARLY ALONG LEVY...CITRUS... HERNANDO...AND PASCO COUNTIES. CURRENT DATA SUGGESTS TIDE DEPARTURES OF 1 TO 2 FEET ABOVE NORMAL AT TIMES OF HIGH TIDE. SELECTED TIDE INFORMATION: SUWANNEE RIVER...LEVY/DIXIE COUNTY: HIGH TIDE AT 12:27 AM FRIDAY MORNING. CEDAR KEY...LEVY COUNTY: HIGH TIDE AT 12:24 AM FRIDAY MORNING. BAYPORT...HERNANDO COUNTY: HIGH TIDE AT 11:54 PM TONIGHT. HERNANDO BEACH...HERNANDO COUNTY HIGH TIDE AT 12:01 AM FRIDAY MORNING. NEW PORT RICHEY...PASCO COUNTY: HIGH TIDE AT 11:23 PM TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES. $$ JCM
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 1, 9:21 AM EST, 14 minutes earlier.
Area forecast discussion, Mar 1, 9:21 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
921 AM EST THU MAR 1 2007
.UPDATE...WILL ISSUE A COASTAL FLOOD STATEMENT FOR THE NATURE
COAST. STRONG SOUTHERLY FLOW TODAY WILL SHIFT SLIGHTLY TO THE
SOUTHWEST. THUS WILL SEE WATER LEVELS BUILDING TO 1 TO 2 FEET
ABOVE NORMAL TIDES. FORECAST HIGH TIDES ARE EXPECTED AROUND
MIDNIGHT TONIGHT...THUS WILL BRACKET THE STATEMENT AROUND THIS
TIME.
&&
.PREV DISCUSSION... /ISSUED 835 AM EST THU MAR 1 2007/
..MODERATE RISK OF SEVERE WEATHER OVER NORTH FLORIDA...
SYNOPSIS...HIGH PRESSURE OVER THE EASTERN SEABOARD IS BEING
PUSHED EAST BY A STRONG LOW CENTERED OVER NORTHERN MISSOURI. THE
GRADIENT BETWEEN THE TWO IS ALLOWING DEEP AND MOIST SOUTHERLY FLOW
ACROSS THE DEEP SOUTH.
DISCUSSION...HAD SOME EARLY MORNING SHOWERS AND STORMS ACROSS
LEVY COUNTY...THE BEST EVIDENCE FOR THE QUICK MOISTURE RETURN
AFTER YESTERDAY AFTERNOONS RED FLAG. NEW DEVELOPMENT IS OCCURRING
OVER THE GULF SOUTH OF PANAMA CITY. EXPECT SOME MORE DEVELOPMENT
LATER THIS MORNING FURTHER EAST IN THE GULF...AND THEN OVER LAND
BEGINNING AROUND NOON BECAUSE OF WARMER TEMPERATURES AND BETTER
INSTABILITY. LIKE CURRENT POP GRADIENT WITH HIGHER VALUES NORTH
AND ALSO INLAND.
AS FOR SEVERE WEATHER...SKIES OVER CENTRAL AND SOUTH FLORIDA ARE
CLEAR TO PARTLY CLOUDY. EXPECT THE HEATING THAT OCCURS OVER THESE
AREAS TODAY TO FEED INTO STORMS THAT DEVELOP OVER THE NORTH
BECAUSE OF THE STRONG SOUTHERLY WINDS. 12Z SOUNDING INDICATED 50
KNOTS OF 0-6 KM SHEAR. VALUES OVER THE NORTHERN GULF ARE
APPROXIMATED BETWEEN 60-70 KNOTS. LARGE AREA OF MODERATE TO STRONG
HELICITY ALSO OVER THE GULF. BOTH ARE FORECAST TO SHIFT NORTHEAST
ACROSS NORTH FLORIDA LATER THIS MORNING INTO THE AFTERNOON. AT
THIS TIME...LOOKS LIKE MAIN THREATS WILL BE DAMAGING WINDS...BUT
CANNOT RULE OUT SOME LARGE HAIL AND A POSSIBLE TORNADO. WILL
UPDATE GRAPHICAL HWO FOR TORNADO AND HAIL THREATS...AND INCREASE
WIND THREAT TO MODERATE OVER NORTH FLORIDA. CURRENT TEXT HWO LOOKS
GOOD. ONLY CHANGE TO THE ZONE FORECAST THIS MORNING WILL BE TO ADD
CHANCE FOR SEVERE WEATHER UP NORTH.
SPC HAS AREAS FROM TAMPA BAY SOUTH UNDER SLIGHT RISK FOR SEVERE
WEATHER. AGAIN MAIN THREAT HERE IS FROM GUSTY WINDS WITH THE
STRONGER STORMS. WILL HAVE TO MONITOR RADAR TRENDS TO SEE IF
THREAT LEVEL IN THIS LOCATION NEEDS TO BE RAISED.
AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
DEVELOP WITH IN AN INCREASINGLY MOIST AND UNSTABLE AIR MASS ACROSS
THE REGION TODAY. THESE DEVELOPING SHOWERS AND STORMS WILL SUPPORT
PERIODS OF MVFR CEILINGS AND VISIBILITIES AT ALL OF THE TERMINAL
SITES...WITH BRIEF IFR CONDITIONS ALSO POSSIBLE IN THE VICINITY
OF STRONGER STORMS. SOUTHEAST TO SOUTHERLY SURFACE WINDS WILL
INCREASE TO AROUND 15 KNOTS LATER THIS MORNING WITH GUSTS UP TO
30 KNOTS POSSIBLE DURING THE AFTERNOON. OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS VFR CONDITIONS ARE EXPECTED.
MARINE...CURRENT EXERCISE CAUTION FOR THE CENTRAL AND NORTHERN
OFFSHORE WATERS LOOKS GOOD GIVEN SHIP REPORTS AND PRESSURE
GRADIENT OVER THE WATERS. EXPECT THIS GRADIENT TO TIGHTEN AS A
COLD FRONT MOVES INTO THE NORTHWEST GULF TONIGHT. HAVE KEPT
CURRENT HEADLINES...BUT EXPANDED THE EXERCISE CAUTION INTO THE
CENTRAL AND NORTHERN NEAR SHORE WATERS BEGINNING LATER THIS
AFTERNOON. CHANGES WILL GO OUT IN THE MID MORNING PACKAGE.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION FROM 4 PM EST THIS AFTERNOON
THROUGH FRIDAY MORNING FOR ENGLEWOOD TO TARPON SPRINGS OUT
20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EST FRIDAY
FOR TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM EST THIS AFTERNOON FOR
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH FRIDAY MORNING FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM.
&&
UPDATES...RJS/JCMHazardous weather outlook, Mar 1, 5:56 AM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 556 AM EST THU MAR 1 2007 FLZ039-042-043-048>052-055>057-060>062-065-011500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 556 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST FLORIDA AND WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AS MOISTURE AND DAYTIME HEATING COMBINE AHEAD OF AN APPROACHING COLD FRONT. MODERATE WIND SHEAR WILL ALLOW FOR A FEW STRONG TO POSSIBLY SEVERE STORMS THIS AFTERNOON WITH STRONG GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. A TIGHT PRESSURE GRADIENT OVER THE AREA WILL ALLOW WINDS OVER THE NORTHERN AND CENTRAL OFFSHORE COASTAL WATERS TO INCREASE TO AROUND 20 KNOTS. SMALL CRAFT SHOULD EXERCISE EXTREME CAUTION THROUGH EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT MOVES INTO NORTHERN FLORIDA AND GRADUALLY STALLS ACROSS CENTRAL FLORIDA BY LATE FRIDAY. STRONG STORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON WITH THE FRONT. OVERRUNNING MOISTURE WILL THEN ALLOW FOR SCATTERED SHOWERS THROUGH EARLY SUNDAY. STRONG DRY HIGH PRESSURE WILL THEN BUILD INTO THE REGION SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:46 PM EST | Marine Weather Statement | TBW | 3 hr |
Nearby
Coastal Flood Statements in Florida, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.